Jump to content
Acne.org
  • entry
    1
  • comment
    1
  • views
    1,588

About this blog

It is all here.

Entries in this blog

 

My experience

I am not even quite sure how to use this site despite registering nearly a year ago. I have had problems with my skin since I moved away to college at 18. Somewhat before that, but only an occasional pimple here and there, nothing too horrible. I think it all started with smoking cigarettes, eating a crappy diet, my genetically-linked past, weed, alcohol, coffee, not exercising and just generally not trying to do anything about my skin. About 1 year ago, it was way out of control, and I went on Accutane. It was such a long process to get started, all the blood tests, and them sort of forcing me on birth control (and then my discontinuation of such because of negative side effects), and I was told of the negative side effects of Accutane, but I was so eager to be clear that I didn't care. I'm also a fairly thin person (5'8", 120). Anyway, after a month, I had to stop, and I was clear of acne, with only an occasional breakout for one year, pretty much. The side effects I had from Accutane were not worth it. I would have rather had acne. At first I got muscle cramps. I then also experienced a strange depression, which although it's impossible to link, I really never felt like that before. Luckily, that only lasted a week and stopped with discontinuation. About 2 months after I stopped Accutane, I had horrible stomach problems. Again, I know that this cannot be completely linked, but I am convinced it was the Accutane. I couldn't stomach anything. Anything and everything would not be digested, and I simply had diarrhea all day. The only thing I could eat was rice, and so I ate rice for about two months. At the lowest point I weighed 105, which completely terrified me, being that I'm 5'8", and I just looked anorexic and unhealthy. I felt weak and horrible, and I can say that Accutane is definitely, in my mind, the culprit for all of that. About a month and a half ago, I started to break out again. Mildly and then it got worse. Still, the bad breakout is pretty much restricted to my chin, but it is certainly bad enough. I have been trying not to wear make-up, but I generally don't use any products that I think are good for me, which is why I am here, to find out what I can/cannot use. As for my diet, I eat extremely healthy, with an occasional bump. I try not to eat so many carbs, but it is most certainly difficult. I think the initial break-out happened because of a camping trip/music festival I went to. For some reason, I thought it was wise to bring the shittiest food ever and just chow down on it the whole time - cheeze-its, doritos, fucking pringles. The thought of eating all that now makes me ill. Anyway, after that, my skin got worse. I also always touch my face. I've been trying to be good about it, but it's so goddamn tempting. I feel retarded saying so, but truly I just can't keep my hands away. Anyway, I generally eat fruit, vegetables, chicken here and there, flax seed cereal, almond milk - absolutely no oil in anything. Since I started exercising a bit more this past week, going to the gym every day for about an hour, I've noticed a reduction. I think sweating has a lot to do with it. My skin got better about two weeks also when I got a lot of sun. It really cleared it up. I think the hot weather has a lot to do with it, though. I live in Northern Florida, and it's just so muggy and disgusting lately, and my skin cleared up a bit when I went home to South Florida for a week - I'm not sure if that's because I got sun or because of the general climate down there. Anyway, I am still battling this break-out, and I plan to purchase Basis soap, Jojoba oil, and a moisturizer today -- I think I already have the BP, as to start The famed Regimen. After being on Accutane, i feel like I went so extreme in desperation without really trying anything else. At that point, I hadn't made any dietary changes, nor had I really tried anything besides Differin, which was prescribed to me by the derm. Now, I am desperate to having okay skin again. I was prescribed Retin-A, but it's $150, and I don't want to get an IBO for 4 months. But if this regimen fails me and my acne worsens, then I will certainly give it a shot. I plan to document all here. Thanks.

lily:)

lily:)

06/25/2011

Last Reply:
06/26/2011

×